×

On the number and ideal theory of one-dimensional noetherian integral domains. (Zur Zahlen- und Idealtheorie eindimensionaler noetherscher Integritätsbereiche.) (German) Zbl 0743.13001

Let \(R\) be a noetherian domain, \(\alpha\in R\), \(\alpha\neq 0\), \(\alpha\) not a unit, so \(\alpha\) is a product of indecomposable elements. For every \(m\geq 2\), let \(\mu_ m(R)\) be the supremum of all \(k\) such that there exist indecomposable elements \(u_ i\), \(v_ j\in R\), \(1\leq i\leq m\), \(1\leq j\leq k\), with \(u_ 1u_ 2\ldots u_ m=v_ 1v_ 2\ldots v_ k\). Thus, \(m\leq \mu_ m(R)\leq\mu_{m+1}(R)\leq \infty\). If \(\mu_ m(R)<\infty \) for every \(m\geq 2\), \(R\) is said to be tame. — A. Geroldinger and G. Lettl have shown in 1972 the following results.
Theorem A. Every Krull domain with finite class number is tame.
Theorem B. Let \(R\) be an order in a number field \(K\) of degree \(d\), having conductor \(F\).
(i) Assume that for every prime ideal \(P\) of \(R\), containing \(F\), the set \(\{Q\mid\) invertible irreducible primary ideal, \(\sqrt Q=P\}\) is finite. Then \(R\) is tame.
(ii) If \(d=2\), the hypothesis in (i) above is equivalent to: \(F\subseteq PR\) for every rational prime \(P\) which is decomposable in \(K\).
In the present interesting paper, the author extends the above results to a wider framework: Let \(R\) be a \(Z\)-ring, that is, a noetherian domain in which every invertible ideal is a product of primary ideals. For example, every one-dimensional noetherian domain (in particular, every order of a global field) is a \(Z\)-ring; also every factorial and even weakly factorial domain, is a \(Z\)-ring. Denote by \({\mathcal P}(R)\) the set of all prime ideals of height 1 of \(R\). Let \({\mathcal T}(R)\) be the multiplicative monoid of invertible ideals of \(R\). Let \({\mathcal T}_ 0(R)\) be the set of all indecomposable elements of \({\mathcal T}(R)\); these are the primary ideals of \(R\) which are invertible and irreducible. — For each \(P\in{\mathcal P}(R)\), let \(\Omega(P)\) be the set of all \(Q\in{\mathcal T}_ 0(R)\) such that \(\sqrt Q=P\).
Theorem A is extended as follows: Theorem 1. Assume that \(R\) is a \(Z\)- ring; \(\#\Omega(P)<\infty\) for every \(P+{\mathcal P}(R)\); \(\Omega(P)=\{P\}\) for almost all \(P\in {\mathcal P}(R)\); the Picard group of \(R\) is finite. Then the ring \(R\) is tame.
If \(R\) is a domain, let \(\overline R\) denote its integral closure (in the field of fractions), let \(R^*\) denote the multiplicative group of units. Theorem \(B\) is extended as follows: Theorem 2. Let \(R\) be a noetherian domain of height 1. Assume that for every prime ideal \(P\) of \(R\), the ring \(\overline R_ P\) is finitely generated \(R_ P\)-module. Then the following conditions are equivalent:
(a) \(\#\Omega(P)<\infty\);
(b) There exists only one prime ideal \(\overline P\) in \(\overline R\), such that \(\overline P\cap R=P\) and for \(\overline P\), \((\overline R_{\overline P}^* :R_ P)<\infty\). The paper contains also various corollaries.

MSC:

13A05 Divisibility and factorizations in commutative rings
13E05 Commutative Noetherian rings and modules
13A10 Radical theory on commutative rings (MSC2000)
11A05 Multiplicative structure; Euclidean algorithm; greatest common divisors
13G05 Integral domains
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Anderson, D. D., Noetherian rings in which every ideal is a product of primary ideals, Canad. Math. Bull., 23, 457-459 (1980) · Zbl 0445.13006
[2] Anderson, D. D.; Mahaney, L. A., On primary factorizations, J. Pure Appl. Algebra, 54, 141-154 (1988) · Zbl 0665.13004
[3] Bourbaki, N., Commutative Algebra (1972), Addison-Wesley: Addison-Wesley Reading, MA
[4] Geramita, A. V.; Small, C., Introduction to Homological Methods in Commutative Rings, (Queen’s Papers in Pure and Applied Mathematics, Vol. 43 (1979), Queen’s Univ. Press: Queen’s Univ. Press Kingston, Ontario) · Zbl 0332.13011
[5] Geroldinger, A.; Lettl, G., Factorization problems in semigroups, (Semigroup Forum, 40 (1990)), 23-38 · Zbl 0693.20063
[6] Gundlach, K.-B, Einführung in die Zahlentheorie, (B. I.-Hochschultaschenbücher, Bd. 772 (1972), Bibliographisches Inst: Bibliographisches Inst Mannheim) · Zbl 0276.12001
[7] Halter-Koch, F., Halbgruppen mit Divisorentheorie, Exposition. Math., 8, 27-66 (1990) · Zbl 0698.20054
[8] Hasse, H., Number Theory (1980), Springer-Verlag: Springer-Verlag Berlin/New York
[9] van der Waerden, B. L., Algebra II, (Grundlehren der Mathematischen Wissenschaften, Bd. 34 (1959), Springer-Verlag: Springer-Verlag Berlin/New York) · Zbl 0137.25403
[10] Zariski, O.; Samuel, P., Commutative Algebra, Vol. I, (Graduate Texts in Mathematics, Bd. 28 (1975), Springer-Verlag: Springer-Verlag Berlin/New York) · Zbl 0121.27901
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.